Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 433, NWS Norman, OK

October 14, 2000Garfield County, Kingfisher County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Oct 14, 2000, 4:32 AM CDT for Garfield County, Kingfisher County, Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Oct 14, 2000, 4:32 AM CDT (09:32 UTC)
Expired
Oct 14, 2000, 5:15 AM CDT
In force
43 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Garfield County, OK, Kingfisher County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 9.5 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2000-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2000-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-361 J/kg
Mixed-layer LCL
1539 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
224 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 140933
SVROKC
OKC047-073-141015-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
432 AM CDT SAT OCT 14 2000

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN KINGFISHER COUNTY IN CENTRAL OKLAHOMA
  GARFIELD COUNTY IN NORTHERN OKLAHOMA

* UNTIL 515 AM CDT

* AT 432 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 14
  MILES SOUTHWEST OF BISON...MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE BISON...DOUGLAS...ENID...
  FAIRMONT...VANCE AIR FORCE BASE AND WAUKOMIS

HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO AT LEAST 60 MPH 
ARE LIKELY.

LAT...LON 3617 9814 3603 9814 3627 9763 3646 9778

...SPEG.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 14, 2:25 AM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Oct 14, 2:25 AM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
225 AM CDT SAT OCT 14 2000

BASED ON THE POSITION OF THE UPPER LOW OVER MT AND THE ASSOCIATED
JET FEATURES TO THE NORTH OF OK, THE UPPER PATTERN MAY PLAY A
SECONDARY ROLE TO THE APPROACHING SURFACE BOUNDARY IN OUR WEATHER
THROUGH THE WEEKEND. IN THE SHORT TERM TODAY, DRIER LOW-LEVEL AIR
SHOULD MOVE FROM THE PANHANDLE INTO NORTHWEST OK LATER THIS MORNING
DIMINISHING RAIN CHANCES THERE. POPS HAVE ALSO BEEN LOWERED TO THE
CHANCE CATEGORY OR LESS OVER THE REST OF THE STATE TODAY AS ONLY
SCATTERED SHOWERS AND STORMS ARE EXPECTED, MAINLY SOUTHWEST TO NORTH
CENTRAL. TONIGHT AND EARLY SUNDAY, THE FRONT/DRYLINE SHOULD MOVE
INTO THE NORTHWEST THIRD OR SO OF THE STATE WITH MODERATE, SOUTH,
MID-LEVEL FLOW OVER IT. IN ADDITION, THE UPPER WAVE IS MOVING A
MOIST MID-LEVEL LAYER OF AIR FROM NORTHERN MEXICO AND WESTERN TX
TOWARD OK. THESE FEATURES SHOULD SET THE STAGE FOR MORE WIDESPREAD
RAINS LATER TONIGHT AND SUNDAY - ESPECIALLY OVER THE NORTHERN HALF
OF THE STATE. BY SUNDAY AFTERNOON BOTH THE AVN AND ETA STALL THE
SURFACE BOUNDARY NEAR I-40. AREAS TO THE NORTH SHOULD SEE SOME
GENERAL RAINS WHILE SOUTHERN OK AND ADJACENT TX WILL HAVE SCATTERED
SHOWERS/STORMS. THIS SITUATION WILL LIKELY EXIST INTO MONDAY AS WELL.

FCSTID = 9
OKC   77  61  68  57 /  40  70  80  80
HBR   78  60  69  55 /  40  60  70  70
SPS   81  64  74  63 /  40  60  60  40
GAG   77  53  66  52 /  30  60  70  40
PNC   77  59  65  54 /  40  70 100 100
DUA   80  64  76  64 /  20  40  60  60

.OUN...
OK...NONE.
TX...NONE.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 4:03 AM CDTSevere Thunderstorm WarningOUNBlaine32 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.